Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 4, NWS Shreveport, LA

January 23, 20237 counties in Arkansas; 20 counties in Texas; 17 parishes in Louisiana

NWS Shreveport, LA issued this wind advisory at Jan 23, 2023, 2:00 PM CST for 7 counties in Arkansas; 20 counties in Texas; 17 parishes in Louisiana. It took effect at Jan 24, 2023, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2023, 2:00 PM CST (20:00 UTC)
In effect from
Jan 24, 2023, 12:00 PM CST
Expired
Jan 25, 2023, 3:19 AM CST
In force
15 hr
Issued by
NWS Shreveport, LA
All 44 counties

Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WWUS74 KSHV 232000
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
200 PM CST Mon Jan 23 2023

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-240400-
/O.NEW.KSHV.WI.Y.0004.230124T1800Z-230125T1200Z/
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Ashdown, Hope, Prescott, Texarkana, 
Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, 
Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, 
Farmerville, Bernice, Mansfield, Stonewall, Logansport, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
200 PM CST Mon Jan 23 2023

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM CST
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana and east and northeast 
  Texas.

* WHEN...From noon Tuesday to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

50
3 follow-up statements
884 
WWUS74 KSHV 241228
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
628 AM CST Tue Jan 24 2023

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-242230-
/O.CON.KSHV.WI.Y.0004.230124T1800Z-230125T1200Z/
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Ashdown, Hope, Prescott, Texarkana, 
Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, 
Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, 
Farmerville, Bernice, Mansfield, Stonewall, Logansport, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
628 AM CST Tue Jan 24 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY...

* WHAT...Easterly winds of 15 to 25 mph with gusts up to 40 mph
  expected to shift to Northeast late today and to Northwest
  during the overnight under the spinning upper low. 

* WHERE...In southern Arkansas, northern Louisiana and eastern
  Texas. 

* WHEN...From noon today to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicles. Secure outdoor objects. Also, boaters on area
lakes should use extra caution as strong winds and rough waves 
can overturn small craft. In addition, heavy rainfall and wave 
splash over can easily swamp small boats. 

&&

$$

24
170 
WWUS74 KSHV 242222
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
422 PM CST Tue Jan 24 2023

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-251200-
/O.CON.KSHV.WI.Y.0004.000000T0000Z-230125T1200Z/
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Ashdown, Hope, Prescott, Texarkana, 
Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, 
Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, 
Farmerville, Bernice, Mansfield, Stonewall, Logansport, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
422 PM CST Tue Jan 24 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Northeast winds of 15 to 25 mph with gusts up to 35 mph
  expected to shift to the northwest later tonight. 

* WHERE...In southern Arkansas, northern Louisiana and eastern 
  Texas.

* WHEN...tonight through 6 AM CST Wednesday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

13
638 
WWUS74 KSHV 250919
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
319 AM CST Wed Jan 25 2023

ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-251030-
/O.CAN.KSHV.WI.Y.0004.000000T0000Z-230125T1200Z/
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of Ashdown, Hope, Prescott, Texarkana, 
Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, 
Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, 
Farmerville, Bernice, Mansfield, Stonewall, Logansport, 
Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, 
Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Mount Vernon, Mount Pleasant, Pittsburg, 
Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, 
Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins,
Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, 
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
319 AM CST Wed Jan 25 2023

...WIND ADVISORY IS CANCELLED...

The vigorous upper low and surface low continue to track away from
the four state area this morning. Our sustained wind speeds will 
continue to remain below 20 mph going forward today. West to 
Northwest winds will continue at 10 to 15 mph for the most part 
with gusts continuing from 20 to 25 mph range. 

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 11:45 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jan 23, 11:45 AM CST, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1145 AM CST Mon Jan 23 2023

...New AVIATION...

.UPDATE...
Issued at 1019 AM CST Mon Jan 23 2023

A seasonably chilly air mass in place, light winds, and clear
skies combined to give up widespread frosty conditions this
morning. Temperatures are now slowly rising with plenty sunshine
at mid-morning and expect the sunshine to continue through the
afternoon. Previously-forecast high temperatures for this
afternoon in the mid to upper 50s look on track. Expect a downturn
in the weather to start tonight as clouds move back in, in
advance of a big incoming weather-maker tomorrow. Fortunately we
are not anticipating much in the way of severe weather with this
system, but there will be plenty of rain and even the potential
for snow northwest of the I-30 corridor. Much more to come on this
with the afternoon discussion. /50/

&&

.SHORT TERM...
(Monday through Tuesday)
Issued at 207 AM CST Mon Jan 23 2023

Satellite imagery is revealing clear skies across the region as of
23/08z. Surface observations as of the same time are showing
temperatures in the 30s across the region. Expecting temperatures
to drop a few more degrees through the remainder of the night. Be
sure kids are bundled up going out to school this morning as
temperatures will be at or below freezing around sunrise.

Upper-air pattern this morning somewhat resembles an Omega Block,
with a closed low near the Great Lakes region, another closed low
near the Four Corners region and ridging across the central CONUS.
This ridging will keep conditions quiet across the region through
the day today and most of tonight. The Four Corners closed low
will gradually continue to dig southeast into far western Texas by
around 24/06z. From here, the low will track into western and then
north central Texas during the early morning hours Tuesday. Out
ahead of this, precipitation is expected to increase across the
area by Tuesday morning and continuing through the day Tuesday.

Not only will the rain continue through the day Tuesday, we should
see fairly widespread moderate to heavy rain through the day as
this system pushes through. Total rainfall amounts will generally
range from around 1-2 inches through Tuesday night, with isolated
higher amounts around 3 inches possible. The higher amounts are
expected to be across our southern zones of deep east Texas and
central Louisiana.

After the chilly start this morning, temperatures will rebound
fairly quick into the lower to upper 50s with plenty of sunshine.
Low temperatures tonight will once again dip into the 30s across
the region, with some locations in deep east Texas remaining in
the lower 40s. Tuesday will be chilly and wet, with temperatures
struggling to climb into the 40s to mid 50s. The more interesting
part of this system will come Tuesday night into early Wednesday
morning. Which is just outside of the short term period. See the
long term discussion for more information on the potential for
wintry precipitation... /33/

&&

.LONG TERM...
(Tuesday Night through Monday)
Issued at 207 AM CST Mon Jan 23 2023

By Tuesday evening, the center of the upper-level trough axis and
closed low will be lifting across the Red River from NE TX into SE
OK and SW AR. At the sfc, a low and trailing cold front will shift
NE along the TX coast into western LA with convection expected to
still be widespread. Given these dynamics in play, thunderstorms
will likely persist along and south of I-20 and possibly farther
north as strong upper forcing continues to expand NE along the
ejecting trough. In fact, a few strong to marginally severe storms
cannot be ruled out in our far SE zones where the greatest forcing
will reside and a Marginal Risk is highlighted across central LA.

Meanwhile, much colder air wrapping in behind the trough and closed
low will result in a wintry mix developing as rain transitions to
snow along the middle Red River Valley north of the I-30 corridor.
Given that sfc temperatures will be near to slightly above freezing
in these areas as snow begins, any accumulations should be light and
generally confined to grassy surfaces and elevated objects. However,
isolated areas in the higher elevations of northern McCurtain County
and adjacent SW AR could see a dusting up to near an inch possible
trough early Wednesday morning before precipitation gradually comes
to an end. As far as rainfall amounts are concerned, most areas can
expect anywhere from 1-2 inches with isolated higher totals possible
in our southern zones. Finally, it is worth noting that gusty winds
will also accompany this storm system as a tight pressure gradient
around the sfc low will likely result in wind advisory conditions as
speeds increase to around 15-25 mph with even higher gusts through
Wednesday morning.

Beyond Tuesday night and early Wednesday morning, cooler and drier
weather will prevail as high pressure builds into the region. Near
to sub-freezing overnight temperatures are expected both Wednesday
and Thursday night with strong cold air advection spreading south.
By the end of the week on Friday, look for a gradual warming trend
to take shape as high pressure shifts east of the region and brings
a return to southerly flow. The next upper-level disturbance will
arrive by next weekend and bring our next chance of rainfall late
Saturday through the remainder of the weekend.

/19/

&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Mon Jan 23 2023

VFR conditions are anticipated through most of the night, although
mid to high layer clouds will be on the increase from the west
starting this evening. Through this period, expect surface winds
mainly from the ENE to E at 5 to 10 mph. Late tonight, mainly
towards daybreak, anticipate lighter showers moving in from the
southwest as ceilings in the 4 to 8 kft range build in. After
daybreak there will be a considerable increase in shower activity
from the west and southwest with TYR/LFK potentially experiencing
some TS before midday. Ceilings will lower from MVFR to IFR from
west to east as we go from mid morning through early afternoon.
Winds from the E will pick up in all areas through the morning
with gusts from 20 to 30 mph likely before midday at LFK/TYR.
Beyond the TAF period, anticipate conditions continuing to trend
downhill and windier at all sites through the afternoon hours.
/50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  39  51  39 /   0   0 100  60
MLU  54  35  52  40 /   0   0  90  90
DEQ  55  33  44  33 /   0   0 100  90
TXK  54  36  47  37 /   0   0 100  90
ELD  53  33  47  35 /   0   0  90  90
TYR  55  40  49  37 /   0  20 100  50
GGG  55  38  49  37 /   0  10 100  50
LFK  58  41  56  38 /   0  30 100  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...33
LONG TERM....19
AVIATION...50
Hazardous weather outlook, Jan 23, 6:04 AM CST, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
604 AM CST Mon Jan 23 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241215-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
604 AM CST Mon Jan 23 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Excessive rainfall is possible on Tuesday as a strong upper-level
disturbance enters the region with widespread showers and isolated
thunderstorms. Periods of heavy rainfall may create a flash flooding
threat with one to two inch rain amounts and isolated higher totals.
As the disturbance shifts northeast just prior to exiting the region
on Tuesday night through early Wednesday, temperatures will be cold
enough for some wrap-around precipitation north of I-30 to fall as a
wintry mix of rain and snow. Therefore, only light snow accumulations
will be possible on grassy and elevated surfaces such as bridges and
overpasses. However, no major travel impacts are anticipated at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:06 PM CSTWinter Weather AdvisorySHVHoward, Sevier37 hr

Nearby

Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.